ADVERTISEMENT

Q. I have been taking Effexor. What mood stabilizer can I take to improve my sexual drive and energy?

Answered by
Dr. Padmapriya Chandran
and medically reviewed by Dr. Chithranjali Ravichandran
This is a premium question & answer published on May 16, 2021 and last reviewed on: Jun 02, 2021

Hello doctor,

Six years back, I was diagnosed with serotonin syndrome from an MDMA overdose. The very next year, my mother passed away. I was not myself; I took steroids. I felt confident towards the end of the cycle. I cry for no reason. Three years back, I had LSD-induced psychosis. For almost two years, I was on high-dose antidepressants and felt good, so I tapered off Effexor. I took Lexapro, and I tried stopping it abruptly. This year I tried Lithium 850 mg. It makes me flat, and I also tried Olanzapine. It makes me down when reducing the dose. I got alopecia, and so I changed to Epilim and Effexor. Sometimes when I take one tablet of Lithium for two days and add Effexor, I feel I get good energy, and then I lose it. My sexual drive is low.

All levels are fine.

I want to feel high energy.

I am currently on Epilim 200 and 500 and Effexor 150. I feel better, but I do not feel excited, or I do not feel like talking freely.

What can I do to have high energy?

I do not think I have bipolar, just depression as the past episode induced by drugs.

#

Hi,

Welcome to icliniq.com.

Your past recurring episodes of depression say that you have to be on a mood stabilizer and antidepressants. Feeling high can be the other side of your polarity. Since you do not have any mood symptoms at present, I advise you to continue the medications prescribed, as it is important to prevent any further relapses. Moreover, I advise you to abstain from LSD (lysergic acid diethylamide) or steroids as they can precipitate a relapse.

Hi doctor,

Thanks. So why is it when I take one tablet of Lithium and Effexor, I feel good energy for a couple of days, then it evens out, and I do not feel myself and cannot feel normal highs of life. What mood stabilizer can I take that is low dose and only one tablet along with my Effexor so that that I will increase to 225. Also, Effexor makes it hard to reach sexual climax, and after taking Lexapro, I got diarrhea.

Is there something better I can try for increased mood and energy?

#

Hi,

Welcome back to icliniq.com.

Feeling high or low is abnormal. What you feel right now is normal. It means you have no symptoms now. And, it also suggests that you may have to continue Epilim, which is the mood stabilizer that maintains remission. Effexor is an antidepressant, which can cause delayed ejaculation, and hence a prolonged climax. Since the risk-benefit ratio of Effexor is good, I recommend continued use as an antidepressant for you.

You can take tablet Sildenafil citrate 50 mg thrice a week, half an hour before intercourse, to improve your sexual performance.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can Strattera be taken with Effexor?

Hi doctor, I have been taking Effexor XR 300 mg for depression ... Strattera and Effexor both seem to inhibit Norepinephrine reuptake ...   Read full

Stopped taking medicine Effexor. Now having dizziness and brain zaps.

Hi doctor, My girlfriend is 20 years old. She had periods from 24th to 29th. We had sex on the 31st and she had an I-pill after two hours of sex. She got bleeding on the 2nd of the following month and it lasted for four days. I thought it was of I-pi...   Read full

My problem is low sexual drive.Please suggest some medicines without side effects.

Hi doctor, My girlfriend is 20 years old. She had periods from 24th to 29th. We had sex on the 31st and she had an I-pill after two hours of sex. She got bleeding on the 2nd of the following month and it lasted for four days. I thought it was of I-pi...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.